Alert archive / Vermont / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Apr 9, 2020, 3:53 AM EDT for Essex County, Vermont. It took effect at Apr 9, 2020, 5:00 PM EDT. It was in force for 20 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 3:53 AM EDT (07:53 UTC)
- In effect from
- Apr 9, 2020, 5:00 PM EDT
- Expired
- Apr 10, 2020, 1:11 PM EDT
- In force
- 20 hr
- Issued by
- NWS Burlington, VT
County Essex County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:00 AM EDT | SNOW 12 | Averill, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS41 KBTV 090753 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 353 AM EDT Thu Apr 9 2020 VTZ004-092115- /O.UPG.KBTV.WS.A.0005.200409T2000Z-200411T0000Z/ /O.NEW.KBTV.WS.W.0004.200409T2100Z-200411T0000Z/ Essex- Including the city of Island Pond 353 AM EDT Thu Apr 9 2020 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 10 inches at elevations above 1000 feet and 2 to 6 inches of snow expected below 1000 feet. * WHERE...Essex County. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of heavy wet snow will continue tonight and Friday, with the heaviest accumulations at elevations above 1000 feet. * IMPACTS...Travel will be difficult. Scattered power outages are possible due to the weight of heavy wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ VTZ003-006-007-016-092115- /O.UPG.KBTV.WS.A.0005.200409T2000Z-200411T0000Z/ /O.NEW.KBTV.WW.Y.0011.200409T2100Z-200411T0000Z/ Orleans-Lamoille-Caledonia-Eastern Franklin- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 353 AM EDT Thu Apr 9 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Elevations above 1000 feet in Orleans, Lamoille, Caledonia and Eastern Franklin Counties. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of snow will continue tonight and Friday, with the heaviest accumulations at elevations above 1000 feet. * IMPACTS...Travel could be difficult. Scattered power outages are possible due to the weight of wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ NYZ029>031-092115- /O.NEW.KBTV.WW.Y.0011.200409T2100Z-200410T1800Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Including the cities of Star Lake, Saranac Lake, Tupper Lake, and Dannemora 353 AM EDT Thu Apr 9 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of snow will continue tonight before snow diminishes midday Friday, with the heaviest accumulations at elevations above 1000 feet. Gusty west winds up to 35 mph will develop late this afternoon and persist through tonight. * IMPACTS...Travel could be very difficult. Scattered power outages are possible due to the weight of wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
3 follow-up statements
860 WWUS41 KBTV 091753 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 153 PM EDT Thu Apr 9 2020 VTZ004-100900- /O.CON.KBTV.WS.W.0004.200409T2100Z-200411T0000Z/ Essex- Including the city of Island Pond 153 PM EDT Thu Apr 9 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 10 inches at elevations above 1000 feet and 2 to 6 inches of snow expected below 1000 feet. * WHERE...Essex County. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of heavy wet snow will continue tonight and Friday, with the heaviest accumulations at elevations above 1000 feet. * IMPACTS...Travel will be difficult. Scattered power outages are possible due to the weight of heavy wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029>031-100900- /O.CON.KBTV.WW.Y.0011.200409T2100Z-200410T1800Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Including the cities of Star Lake, Saranac Lake, Tupper Lake, and Dannemora 153 PM EDT Thu Apr 9 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of snow will continue tonight before snow diminishes midday Friday, with the heaviest accumulations at elevations above 1000 feet. Gusty west winds up to 35 mph will develop late this afternoon and persist through tonight. * IMPACTS...Travel could be very difficult. Scattered power outages are possible due to the weight of wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ VTZ003-006-007-016-100900- /O.CON.KBTV.WW.Y.0011.200409T2100Z-200411T0000Z/ Orleans-Lamoille-Caledonia-Eastern Franklin- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 153 PM EDT Thu Apr 9 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Elevations above 1000 feet in Orleans, Lamoille, Caledonia and Eastern Franklin Counties. * WHEN...Rain will mix with, and change to, wet snow late this afternoon into this evening. Periods of snow will continue tonight and Friday, with the heaviest accumulations at elevations above 1000 feet. * IMPACTS...Travel could be difficult. Scattered power outages are possible due to the weight of wet snow on trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
119 WWUS41 KBTV 100731 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 331 AM EDT Fri Apr 10 2020 VTZ004-101800- /O.CON.KBTV.WS.W.0004.000000T0000Z-200411T0000Z/ Essex- Including the city of Island Pond 331 AM EDT Fri Apr 10 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches for a storm total of 6 to 10 inches. * WHERE...Essex County. * WHEN...Snow showers will continue through mid to late morning before mixing with and changing over to rain this afternoon below 1000 ft. Above 1000 feet, snow showers will linger into the evening hours before tapering off. * IMPACTS...Travel could be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Please allow extra time if travel is necessary. && $$ NYZ029>031-101800- /O.CON.KBTV.WW.Y.0011.000000T0000Z-200410T1800Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Including the cities of Star Lake, Saranac Lake, Tupper Lake, and Dannemora 331 AM EDT Fri Apr 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches for a storm total of 3 to 5 inches. * WHERE...Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. * WHEN...Snow showers will continue into the early afternoon hours before mixing with and changing over to rain as temperatures warm into the upper 30s to lower 40s. * IMPACTS...Travel could be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ VTZ003-006-007-016-101800- /O.CON.KBTV.WW.Y.0011.000000T0000Z-200411T0000Z/ Orleans-Lamoille-Caledonia-Eastern Franklin- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 331 AM EDT Fri Apr 10 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches for a storm total of 3 to 5 inches. * WHERE...Elevations above 1000 feet in Orleans, Lamoille, Caledonia and Eastern Franklin Counties. * WHEN...Snow showers will continue into the early evening hours before tapering off. * IMPACTS...Travel could be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Please allow extra time if travel is necessary. && $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
889 WWUS41 KBTV 101711 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 111 PM EDT Fri Apr 10 2020 VTZ004-101815- /O.CAN.KBTV.WS.W.0004.000000T0000Z-200411T0000Z/ Essex- Including the city of Island Pond 111 PM EDT Fri Apr 10 2020 ...WINTER STORM WARNING IS CANCELLED... The Winter Storm Warning for Essex County Vermont has been cancelled. The threat for heavy, wet snow has come to an end over the area. However, snow showers will continue this afternoon and evening, but additional snowfall accumulations will range from a half inch to two inches. $$ NYZ029>031-101815- /O.CAN.KBTV.WW.Y.0011.000000T0000Z-200410T1800Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Including the cities of Star Lake, Saranac Lake, Tupper Lake, and Dannemora 111 PM EDT Fri Apr 10 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... The Winter Weather Advisory for the northern Adirondacks of New York has been cancelled. The threat for heavier, wet snow has ended, but additional snow showers will continue this afternoon and evening. A half inch to two inches of new snow is possible before the snow showers decrease in areal coverage during the early morning hours on Saturday. $$ VTZ003-006-007-016-101815- /O.CAN.KBTV.WW.Y.0011.000000T0000Z-200411T0000Z/ Orleans-Lamoille-Caledonia-Eastern Franklin- Including the cities of Newport, Johnson, Stowe, St. Johnsbury, Enosburg Falls, and Richford 111 PM EDT Fri Apr 10 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... The Winter Weather Advisory for portions of north central and northeast Vermont has been cancelled. The threat for heavier, wet snow has ended, but additional snow showers will continue this afternoon and evening. A half inch to two inches of new snow is possible before the snow showers decrease in areal coverage during the early morning hours on Saturday. $$ For more information from the National Weather Service visit http://weather.gov/btv/winter
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 1:18 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 9, 1:18 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
118 AM EDT Thu Apr 9 2020
.SYNOPSIS...
After a relatively quiet night tonight, strong low pressure will
arrive from the Great Lakes on Thursday. An associated cold
front will bring widespread cold rain during the morning and
midday hours, and the possibility of gusty showers across south-
central Vermont. As temperatures cool behind the front, and as
low pressure strengthens across Maine, precipitation will
gradually change to heavy wet snow late Thursday afternoon into
Thursday night, and continue into Friday. The heaviest snowfall
is expected across the higher elevations of far north-central
into northeastern Vermont, where 6 inches or more of wet snowfall
is possible. Areas of slippery travel is possible across the
higher elevations, along with isolated to scattered power
outages, especially across northeastern Vermont. Any lingering
rain and snow showers will taper off by Saturday, with
temperatures gradually moderating into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1259 AM EDT Thursday...Continued to trend overnight cloud
cover up with mid-level cloud deck in place over the northern
two thirds of the forecast area. Onset of warm air advection
overnight, especially over northern NY and southern/central VT,
will keep temperatures relatively mild for the remainder of the
night. Most areas will only drop a few more degrees before
hitting overnight lows early and beginning to warm towards
sunrise. The exception will be northeastern VT, where onset of
warm air advection will be delayed and lows will dip in the low
to mid 30s. Previous discussion follows.
Prior discussion...
Relatively quiet weather conditions expected tonight. Variable
mid-level clouds remain in place with a weak sfc ridge extending
from srn Quebec into the ern Great Lakes yielding minimal
advection. Fast-moving shortwave trough over the upper Midwest
will race across the Great Lakes overnight, but won't have any
significant impact on our weather until the daylight hrs
Thursday. That said, should see sfc winds begin to respond light
S-SE after midnight at 5-10 mph west of the Green Mtns and
across nrn NY as p-gradient begins to intensify. Between the
developing S-SE winds and mid-level clouds, don't anticipate
temperatures getting as chilly tonight...mainly looking at lows
32-38F, warmest in the Champlain Valley. Have shown some minimal
PoPs of 20-30 percent across St. Lawrence and Franklin NY
counties after 10Z with possible leading area of rain showers
approaching from sern Ontario. That said, bulk of precipitation
begins after 12Z Thursday.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 400 PM EDT Wednesday...Winter Storm Watches have been
posted from 4PM Thursday thru 8PM Friday for far north-central
into nern VT for potential heavy wet snow, possibly exceeding 6"
in the 1000-2000ft elevation band. Slippery travel across
higher terrain roads and isold/sct power outages are the primary
threats with this late season winter storm.
Approaching northern stream shortwave trough over the Dakotas
and northern Minnesota for Thursday is quite impressive in
GOES-16 IR imagery, and is associated with a digging 300mb jet
of 110-120kt. As 500-300mb vort max digs across the srn Great
Lakes and Ohio Valley, am impressed with progged rapid deepening
of primary sfc low across wrn/central NY Thursday AM, with
potential for central pressure in 984-990mb range over the
northern Adirondacks at 15Z, and eventually a deep 970mb surface
low over Downeast Maine Thursday evening as secondary system
develops over coastal New England. First concern is potential
sub-synoptic low along the sfc pressure trough, embedded in
strong pressure rise/fall couplet near srn VT. Appears that
there will be a line of moderate to heavy rainfall, which may be
associated with gusty winds up to 40mph across Rutland/Windsor
counties. Not much instability shown in NWP, which is a limiting
factor, but given dynamics, it won't take much to result in
strong wind gusts. We will need to monitor this thru the midday
hours Thursday. Elsewhere, looking at widespread period of
moderate rainfall of 0.3-0.5" as primary low and associated cold
front/pressure trough move thru from west to east. May see
temperatures briefly reach 45-50F (warmest near Rutland Co.),
but then fall with westerly wind shift Thursday afternoon.
Westerly winds of 15-25 mph with a few gusts 30-35 mph will be
possible areawide Thursday afternoon.
Later Thursday afternoon, the combination of sfc-850mb cold
advection and strong dynamic cooling as secondary low deepens
near the Maine coast will bring vertical temperature profiles
increasingly favorable for rain changing to wet snow with
falling snow levels. Also appears that western edge of trowal
airstream and high theta-e at 700mb may extend back into the
Northeast Kingdom, and that is where the potential exists for a
period of heavy snowfall, especially above 1000ft, late Thursday
afternoon into Thursday night. Broader wrap-around moisture as
system closes off will affect the region through Friday, with
continued NW flow and orographic snow showers into the
Adirondacks and especially into the northern Green Mountains.
In terms of snowfall amts with this dynamic system, snow levels
will be key, as is often the case with an April event. If
current timing and system evolution holds, appears 6-10" are
possible in the 1-2kft elevational band across the Northeast
Kingdom, and even slightly higher amounts for the summits of Jay
Peak and Mt. Mansfield with the persistent upslope flow thru
Friday. At lower elevations, generally 2-6" from the western
slopes of the Green Mtns ewd across the lower elevations of
Washington/Caledonia counties, including near St. Johnsbury. The
Adirondacks should see generally 3-6", but locally higher across
the summits. In the Champlain Valley, temperatures should remain
above freezing throughout the event, so generally looking at a
slushy accumulation up to an inch or so on grassy surfaces.
Please see weather.gov/btv/winter for full suite of graphics.
Primary storm impacts will be possible downed power lines/tree
limbs causing isold/sct power outages across n-central into nern
VT. Should see snow-to-liquid ratios starting 8:1 to 10:1 for
Thursday evening into Thursday night before increasing, so the
weight of the snow will be of concern. Also, will see some snow
covered roads, especially nighttime hours Thursday night, and
across the higher elevations. For those driving, large variations
in road conditions can be anticipated especially in hilly
terrain.
Lows Thursday night generally 31-33F, followed by highs 34-40F
on Friday with cloudy and raw conditions areawide. Will see
periods of rain/snow showers at low elevations Friday, but
continued snow showers into the mtns.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...Lingering clouds and flurries
possible across northeastern VT and northern NY Saturday
morning. Seasonably chilly conditions are expected with highs in
the low to mid 40s under brisk NW winds, 10- 15 mph. High
pressure will build in Saturday night with mostly clear skies
outside the high terrain. Warming conditions are expected Sunday
with highs creeping above seasonable normals in the low to mid
50s valleys and upper 40s mountains.
Another vigorous shortwave is expected to cross the North Country
Sunday night into Monday. This southern stream shortwave energy
(currently the large cut off low bringing heavy precipitation across
California and the Desert Southwest) will bring widespread rainfall
to the region with an ample moisture supply given its Pacific and
Atlantic connections. Global models differ slightly in the placement
on the heaviest axis of precipitation with GFS the drier (0.25"
north to 0.75"+) compared to EMCWF & CMC (widespread 0.50-1"). Over
the next couple of days we'll dial this one in as hi-res guidance
becomes available. Given warmer origins of this system,
precipitation type appears all rain, even for the summits. Some
small rises on area rivers may be possible, but no widespread
flooding is expected at this time. In addition, anticipate gusty
south/southeast winds, as 40-50 kt 925mb jet sets up just downwind
of Lake Ontario. Gusts up to 35 mph may be possible for the western
slopes of the Adirondacks. Low level jet looks less impressive
across the Green Mountains, with generally between 30-40 kt at 925
mb, supporting gusts around 25-30 mph. Again, as hi-res guidance
begins to trickle in these details will become more clear. The
remainder of the week continues to look cool and unsettled as upper
level trough slowly moves through overhead.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
Through 06Z Friday...VFR conditions and light winds will prevail
through 12Z-14Z. Precipitation will begin working into northern
New York shortly after 12Z with precipitation working into
Vermont around 15Z. We should be warm enough that all terminals
will see snow through the morning and afternoon hours but we
will see some rain transition to snow at KPMV and KSLK around
00Z. Ceilings and visibilities today will trend from VFR down to
MVFR with ceilings of 1500 ft to 2500 ft common. Once some
terminals switch over to snow, we will see visibilities and
ceilings begin approaching IFR with ceilings around 800 ft and
visibilities down to 2 miles or potentially a little lower.
There will be some pockets of isolated wind shear this afternoon
across portions of Vermont ahead of a cold front. Once the
front passes this afternoon into this evening, we will see our
winds shift from the southeast to the west and at this time
winds will become gusty from the west and eliminate any wind
shear.
Outlook...
Friday: Mainly MVFR and IFR, with areas VFR possible. Definite
RA, Definite SN.
Friday Night: Mainly VFR, with local MVFR possible. Chance SHSN.
Saturday: Mainly VFR, with local MVFR possible. Slight chance
SHRA, Slight chance SHSN.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. Slight chance SHRA.
Sunday Night: VFR. Likely SHRA.
Monday: Mainly MVFR, with areas VFR possible. Definite SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Storm Watch from this afternoon through Friday evening
for VTZ003-004-006-007-016.
NY...None.
&&
SYNOPSIS...Banacos
NEAR TERM...Banacos/Duell
SHORT TERM...Banacos
LONG TERM...LaRocca
AVIATION...ClayHazardous weather outlook, Apr 8, 2:56 PM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 256 PM EDT Wed Apr 8 2020 VTZ003-004-006-007-016-091900- Orleans-Essex-Lamoille-Caledonia-Eastern Franklin- 256 PM EDT Wed Apr 8 2020 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast Vermont and northwest Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ029>031-034-VTZ008-010-017>019-091900- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Washington-Orange-Eastern Chittenden-Eastern Addison- Eastern Rutland- 256 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating heavy wet snow is possible Thursday night into Friday, especially across the Adirondacks and Green Mountains. While the heaviest snowfall is expected across far north-central into northeastern Vermont, snowfall accumulations of 2 to 6 inches are possible across the Adirondacks and central and southern Green Mountains. Some difficult travel can be expected across the higher terrain roads, and isolated power outages are also a possibility beginning Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026>028-035-087-VTZ001-002-005-009-011-012-091900- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Western Rutland-Windsor- 256 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will sweep eastward across northern New York and Vermont on Thursday. This front will bring the potential for heavy rain showers and wind gusts up to 30 to 40 mph during the midday hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:53 AM EDT | Winter Weather Advisory | BTV | Caledonia, Franklin, Lamoille, Orleans | 33 hr |
| Apr 9, 3:49 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille, Washington | 41 min |
Nearby
Winter Storm Warnings in Vermont, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.